Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 554, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 29, 2016, 5:06 PM CDT for Wichita County, Wilbarger County, Texas; Tillman County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2016, 5:06 PM CDT (22:06 UTC)
- Expired
- Jun 29, 2016, 5:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Tillman County, OK, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 27 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1864 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
289
WUUS54 KOUN 292206
SVROUN
OKC141-TXC485-487-292245-
/O.NEW.KOUN.SV.W.0554.160629T2206Z-160629T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
506 PM CDT WED JUN 29 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN TILLMAN COUNTY IN SOUTHWESTERN OKLAHOMA...
NORTHWESTERN WICHITA COUNTY IN NORTHERN TEXAS...
SOUTHEASTERN WILBARGER COUNTY IN NORTHERN TEXAS...
* UNTIL 545 PM CDT
* AT 506 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARROLD...
MOVING SOUTH AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ELECTRA...DAVIDSON...HARROLD...OKLAUNION AND HAYNESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3417 9917 3429 9910 3418 9862 3384 9916
TIME...MOT...LOC 2206Z 346DEG 18KT 3412 9904
HAIL...1.50IN
WIND...60MPH
$$
MBS3 follow-up statements
002
WWUS54 KOUN 292221
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CDT WED JUN 29 2016
OKC141-TXC485-487-292245-
/O.CON.KOUN.SV.W.0554.000000T0000Z-160629T2245Z/
TILLMAN OK-WICHITA TX-WILBARGER TX-
521 PM CDT WED JUN 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN TILLMAN...NORTHWESTERN WICHITA AND SOUTHEASTERN
WILBARGER COUNTIES...
AT 521 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HARROLD...MOVING SOUTH AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELECTRA...DAVIDSON...HARROLD...OKLAUNION AND HAYNESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3417 9917 3427 9910 3416 9866 3384 9916
TIME...MOT...LOC 2221Z 359DEG 14KT 3408 9907
HAIL...1.50IN
WIND...60MPH
$$
MBS288
WWUS54 KOUN 292229
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
529 PM CDT WED JUN 29 2016
OKC141-292238-
/O.CAN.KOUN.SV.W.0554.000000T0000Z-160629T2245Z/
TILLMAN OK-
529 PM CDT WED JUN 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TILLMAN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED SOUTH
OF TILLMAN COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3417 9917 3420 9915 3414 9877 3413 9876
3413 9871 3384 9916
TIME...MOT...LOC 2228Z 359DEG 14KT 3405 9907
$$
TXC485-487-292245-
/O.CON.KOUN.SV.W.0554.000000T0000Z-160629T2245Z/
WICHITA TX-WILBARGER TX-
529 PM CDT WED JUN 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN WICHITA AND SOUTHEASTERN WILBARGER COUNTIES...
AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
HARROLD...MOVING SOUTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ELECTRA...HARROLD...OKLAUNION AND HAYNESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3417 9917 3420 9915 3414 9877 3413 9876
3413 9871 3384 9916
TIME...MOT...LOC 2228Z 359DEG 14KT 3405 9907
HAIL...0.88IN
WIND...60MPH
$$
MBS257
WWUS54 KOUN 292240
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
540 PM CDT WED JUN 29 2016
TXC485-487-292250-
/O.EXP.KOUN.SV.W.0554.000000T0000Z-160629T2245Z/
WICHITA TX-WILBARGER TX-
540 PM CDT WED JUN 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WICHITA AND
SOUTHEASTERN WILBARGER COUNTIES WILL EXPIRE AT 545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS UP TO 50 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3417 9917 3420 9915 3414 9877 3413 9876
3413 9871 3384 9916
TIME...MOT...LOC 2238Z 346DEG 18KT 3405 9907
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:51 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 29, 3:51 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Norman OK 351 PM CDT WED JUN 29 2016 .DISCUSSION... Mid-level clouds across southwestern Oklahoma are likely associated with a remnant MCV that moved southward from northwestern Oklahoma. Isolated showers/storms may develop through the afternoon as this features continues to move southward. Most of this evening should be dry, but additional showers and thunderstorms may move into western and northern Oklahoma during the overnight hours. Gusty winds, brief heavy rainfall will be possible with the stronger storms. On Thursday, surface high pressure will build southward from southern Canada and the Northern Plains, as a trough moves across the Great Lakes. An associated cold front is expected to push into southern Kansas and perhaps northern Oklahoma late Thursday into Friday. Scattered to numerous showers and thunderstorms are expected to form along and behind the front Thursday night into at least Friday morning. As the mid and upper level flow becomes more westerly during this period, locally heavy rainfall and flooding may develop across southern Kansas and northern Oklahoma. It's possible that the heavy rain risk may push farther south, but at this time it appears the northern third of the state has the greatest risk. A trough is expected to move across the central Rockies and Plains over the weekend. This may shift the focus for heavy rainfall northward into Kansas at least during the first half of the holiday weekend. By Sunday, rain chances will increase, especially across northern Oklahoma, as a surface front moves into northern parts of the state. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 93 72 91 / 10 20 30 20 Hobart OK 71 96 73 96 / 20 10 20 10 Wichita Falls TX 72 97 74 97 / 10 10 10 10 Gage OK 70 94 68 91 / 30 50 60 20 Ponca City OK 72 93 70 84 / 30 40 70 60 Durant OK 72 95 73 94 / 10 10 10 10 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. &&
Hazardous weather outlook, Jun 29, 11:14 AM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1114 AM CDT WED JUN 29 2016 OKZ004>048-050>052-TXZ083>090-301615- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1114 AM CDT WED JUN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON AND EVENING ACROSS PORTIONS OF OKLAHOMA AND TEXAS. IF THUNDERSTORMS DO DEVELOP... STRONG AND ISOLATED SEVERE STORMS WILL BE POSSIBLE. ALTHOUGH THESE STORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA...THE MOST LIKELY AREA FOR THUNDERSTORMS WILL BE ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. IN ADDITION... A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP IN WESTERN NEBRASKA AND WESTERN KANSAS TODAY AND MOVE INTO NORTHERN OKLAHOMA LATE THIS EVENING AND OVERNIGHT. ISOLATED SEVERE STORMS WILL ALSO BE POSSIBLE WITH THIS THUNDERSTORM COMPLEX. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THIS WEEK INTO NEXT WEEKEND. HEAVY RAIN RESULTING IN LOCALIZED FLOODING WILL BE THE BIGGEST CONCERN THROUGHOUT THE WEEK...ESPECIALLY ALONG AND NORTH OF I40 LATE THURSDAY THROUGH FRIDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED BUT A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE AT TIMES WITH A THREAT OF DAMAGING WINDS AND SMALL HAIL. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 29, 5:01 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 501 PM CDT WED JUN 29 2016 OKZ037-TXZ085-086-292245- TILLMAN OK-WILBARGER TX-WICHITA TX- 501 PM CDT WED JUN 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TILLMAN...SOUTHEASTERN WILBARGER AND NORTHWESTERN WICHITA COUNTIES UNTIL 545 PM CDT... AT 459 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DAVIDSON... MOVING SOUTH AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... FREDERICK...ELECTRA...DAVIDSON...HARROLD... OKLAUNION AND HAYNESVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3427 9917 3442 9904 3416 9862 3384 9915 TIME...MOT...LOC 2159Z 337DEG 13KT 3421 9906 MBS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 77 min |
| Jun 28, 8:45 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wichita, Wilbarger | 75 min |
| Jun 28, 9:31 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Hardeman, Knox, Wichita, Wilbarger | 74 min |
| Jun 28, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 78 min |
| Jun 29, 5:01 PM CDT | Special Weather Statement | OUN | Wichita | 44 min |
| Jun 28, 7:12 PM CDT | Flash Flood Warning | OUN | Blaine, Caddo, Custer, Dewey | 3 hr |
| Jun 28, 7:18 PM CDT | Special Weather Statement | OUN | Greer | 27 min |
| Jun 28, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Caddo, Greer, Harmon, Jackson, Kiowa and 1 more | 74 min |
| Jun 28, 8:29 PM CDT | Areal Flood Advisory | OUN | Caddo, Custer, Kiowa, Washita | 46 min |
| Jun 28, 9:53 PM CDT | River Flood Warning | OUN | Blaine, Canadian | 10 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.